1. Home
  2. Question details

Is there a difference in the mechanism of action of the drugs White Plus, Tylenol, and Contac?

A few really easy to mix the life of the cold medicine, plus sense of wellness, day and night BaiShuNing, pediatric use of Tylenol and Merrill Lynch, not medicine not medicine Dr. one by one to give you an analysis, after reading it will never be confused again.

First of all, let's say that most of these cold remedies control symptoms such as nasal congestion, sneezing, headache, fever, cough, etc. Some are single-ingredient, some are multi-ingredient, and some have the same ingredients or act in the same way. If cold remedies containing ingredients that act in the same way are taken together, it may lead to overdose of the medication and a safety risk.

Mechanistic effects of the components:

Acetaminophen: inhibits prostaglandin synthesis and has antipyretic and analgesic effects;

Ibuprofen: inhibits cyclooxygenase, reduces prostaglandin synthesis, analgesic and antipyretic effects, compared to acetaminophen analgesic effect is stronger, antipyretic effect is slightly weaker.

Pseudoephedrine hydrochloride: selective contraction of capillaries in the upper respiratory tract mucosa, can reduce nasopharyngeal mucosal congestion, relieve nasal congestion.

Dextromethorphan hydrobromide: Inhibits cough centers and produces centralized cough suppression, non-addictive.

Chlorpheniramine maleate: an antihistamine that can eliminate or reduce allergic symptoms such as tearing, running, sneezing, etc. caused by colds, and has a sedative effect.

Diphenhydramine Hydrochloride: Anti histamine-induced microvascular dilatation and increased capillary permeability and has a strong sedative effect, compared with chlorpheniramine maleate has less addictive properties.

white plus black

White tablets: acetaminophen, pseudoephedrine hydrochloride, dextromethorphan hydrobromide anhydrous.

Black tablets: acetaminophen, pseudoephedrine hydrochloride, dextromethorphan hydrobromide anhydrous, phenylephrine hydrochloride.

Benadryl

This is the cold remedy most similar to White Plus Black:

Day tablets: acetaminophen, dextromethorphan hydrobromide, pseudoephedrine hydrochloride.

Night tablets: acetaminophen, dextromethorphan hydrobromide, pseudoephedrine hydrochloride, chlorpheniramine maleate.

The acetaminophen content in Day & Night Pepcid is a little higher, which is a little more effective in relieving fever and analgesia, such as fever, headache and other cold symptoms. And the chlorpheniramine maleate in Day & Night Pepcid Night Tablets is less addictive and has fewer side effects than the diphenhydramine in White Plus Black Night Tablets. The other ingredients are the same in both.

Tylenol

Acetaminophen, pseudoephedrine hydrochloride, dextromethorphan hydrobromide, and chlorpheniramine maleate. As you can see the drug composition of Tylenol is the same as that of Day and Night Pepcid Night Tablets, with only slightly different ingredient content.

One more mention of Tylenol, which is one word more than Tylenol, and Merrill:

The main ingredient in Merrill is ibuprofen, while the main ingredient in Tylenol is acetaminophen. The main difference between the two is in the ingredients, and with a single ingredient, both are more suitable for use in pediatrics.

Contec (brand)

Pseudoephedrine hydrochloride (90 mg), chlorpheniramine maleate

On December 6, 2013, the State Drug Administration (SDA) issued a document requiring that drugs containing more than 30 mg of pseudoephedrine hydrochloride be managed as prescription drugs.

feeling well

Acetaminophen, amantadine hydrochloride, caffeine, artificial oxalis, chlorpheniramine maleate.

This product is a compound preparation containing the Chinese medicine ingredient Artificial Oxalis. Among them, amantadine has anti-influenza A virus effect. Caffeine can resist drowsiness and other symptoms caused by chlorpheniramine maleate. Artificial oxalic acid has the effect of clearing heat and removing toxins. This is the only cold and flu medicine among the above drugs that has some effect against influenza A.

[No Drugs No Drugs] Introduction

D. from Tsinghua University, pharmacist-in-charge, senior nutritionist with 10 years of experience in medication guidance, nutritional counseling and health management. No drugs, no medicine, healthy life, no sickness, no medicine!

medicamentsWhite on black.The full name is also known as Amphenol Pseudoephedrine Tablets II Amphetamine Benzine Tablets, which belongs to the category of cold and flu medications that are available over-the-counter. The daytime tablets are mainly composed of acetaminophen, pseudoephedrine hydrochloride and dextromethorphan hydrobromide anhydrous and have a film-coated tablet with a white skin. Nighttime tablets consist of acetaminophen, pseudoephedrine hydrochloride, dextromethorphan hydrobromide anhydrous, and phenelzine hydrochloride and have a black skin. It is usually used to treat headache, fever, cough, nasal congestion and runny nose caused by cold. Acetaminophen in its composition acts as an antipyretic and analgesic, and Pseudoephedrine Hydrochloride can selectively constrict the capillaries of the mucous membrane of the upper respiratory tract, thus relieving nasal congestion. Dextromethorphan hydrobromide anhydrous can relieve central cough. The composition of night tablets contains phenylephrine hydrochloride has a strong sedative effect, so the day tablets will not cause drowsiness and affect people who need to work, the night tablets will help the patient to sleep, so that the patient to get enough rest.

TylenolIt also belongs to the over-the-counter category of cold and flu medications, and it contains ingredients such as acetaminophen, pseudoephedrine hydrochloride, dextromethorphan hydrobromide, and chlorpheniramine maleate. It has an aromatic odor and sweet taste and is used to treat pain, fever, nasal congestion, and cough caused by colds in children. The use of this medication can make the pediatric patient have adverse reactions such as dizziness, fatigue, dry mouth, loss of appetite, and may make the pediatric patient drowsy as well as excitable. Acetaminophen, pseudoephedrine hydrochloride, and dextromethorphan hydrobromide in Tylenol work in the same way as they do in the drug White Plus Black. Since all three ingredients are well absorbed by the gastrointestinal tract, they are almost always excreted in the urine from metabolism in the liver. Chlorpheniramine maleate, on the other hand, is an antihistamine that reduces the tears, snot, etc. produced by colds.

Contec (brand)Also known as Compound Pseudoephedrine Hydrochloride Extended-Release Capsules, it is a compound preparation. It is mainly composed of pseudoephedrine hydrochloride and chlorpheniramine maleate. It is usually used to treat symptoms such as tearing eyes, running nose, nasal congestion and sneezing caused by colds. The pseudoephedrine hydrochloride, also known as adrenomimetic, has the same mechanism of action in Tylenol, White Plus Black, and naturally works the same way. Chlorpheniramine maleate can further assist pseudoephedrine hydrochloride in reducing nasal congestion and even the symptoms of a runny nose and sneezing during a cold.

Therefore, White Plus Black, Tylenol, and Contac are all compounded medicines, and the composition of all three is basically the same, so there will not be much difference in the mechanism of action, and they are all medicines used to cure colds. The medicines are all poisonous, so we should pay attention to our health, strengthen the exercise, and prevent colds. Even if you have a cold, remember to drink more water, rest and exercise!


It's not easy to code, so I beg to differ;

Stay tuned for daily updates!

Dr. Duan speaks about science ☞ Bringing you together to increase your knowledge!

There are so many types of treatments for colds in the drugstore, but whether it's white plus black, Tylenol, or Contac, they have only one purpose - to relieve the symptoms of colds, such as fever, nasal congestion, and coughing, but there is a bias.



Specific ingredients in the above brand name cold remedies:

White Plus Black: daytime tablets (acetaminophen 325mg, pseudoephedrine 30mg, dextromethorphan 15mg), and an additional benadryl 25mg for nighttime tablets.

Tylenol: acetaminophen 325mg, pseudoephedrine 30mg, dextromethorphan 15mg, chlorpheniramine 2mg.

Contac: acetaminophen 500mg, pseudoephedrine 30mg, dextromethorphan 15mg, chlorpheniramine 2mg.

Among them, acetaminophen is antipyretic and analgesic; pseudoephedrine and chlorpheniramine relieve nasal congestion and runny nose; dextromethorphan relieves cough; and diphenhydramine is sedative-hypnotic and anti-allergic.

Commonalities of the above drugs:

① All of them can relieve fever, body aches, headache, sneezing, nasal congestion, runny nose, cough and other symptoms caused by colds.

② Since all three drugs contain pseudoephedrine, you need to carry an ID card to buy them.



Points of difference:

①If you take it during the daytime work, try to choose only white plus black daytime tablets: because chlorpheniramine and benadryl both have antihistamine with sedative-hypnotic effect, benadryl effect is more obvious, so it is not suitable to be used during working hours for those who are driving or hazardous operations.

② Contac is more effective in reducing fever and analgesia: because of the large amount of acetaminophen.

Therefore, if you have a cold and the symptoms are so pronounced that it interferes with rest and work, just pick one of the cold remedies.

☞ Follow Dr. Duan for health and wellness!

White Plus, Tylenol, and Contac are all compounded, so let's recognize some of the components of these compounded preparations.

I. White plus black

The daytime tablets (white tablets) consist of acetaminophen 325mg, pseudoephedrine hydrochloride 30mg, dextromethorphan hydrobromide 15mg, and other ingredients; the nighttime tablets (black tablets) consist of phenylephrine hydrochloride 25mg added to the daytime tablets.

II. Tylenol

It consists of acetaminophen 325mg, pseudoephedrine hydrochloride 30mg, dextromethorphan hydrobromide 15mg, and chlorpheniramine maleate 2mg.

III. CONTEC

It consists of acetaminophen 500mg, pseudoephedrine hydrochloride 30mg, dextromethorphan hydrobromide 15mg, and chlorpheniramine maleate 2mg.

We all know that White Plus Black, Tylenol and Contac can be used for fever, headache, limb pain, sneezing, nasal congestion, sore throat, cough and other symptoms caused by colds. The composition of the three preparations consists of the same ingredients and different ingredients, then their mechanism of action will also have some differences. First of all, let's briefly understand the pharmacological effects of acetaminophen, pseudoephedrine hydrochloride, dextromethorphan hydrobromide, chlorpheniramine maleate, and phenylephrine hydrochloride.

1. Acetaminophen

It acts as an antipyretic and analgesic by inhibiting prostaglandin synthesis;

2. Pseudoephedrine hydrochloride

Selective constriction of blood vessels in the upper respiratory tract can eliminate congestion of the nasal mucosa, reduce nasal congestion, runny nose, sneezing and other symptoms;

3. Dextromethorphan hydrobromide

It acts as a cough suppressant by inhibiting the cough center;

4. Chlorpheniramine maleate

Chlorpheniramine maleate is an antihistamine that eliminates or reduces allergy symptoms such as tearing, runny nose and sneezing caused by colds;

5. Diphenhydramine hydrochloride

Diphenhydramine hydrochloride is also an antihistamine that works like chlorpheniramine maleate, but also has sedative and tranquilizing properties.

Comparing Tylenol and Contac, it is obvious that the two components are the same, the difference is that the content of acetaminophen in Contac is larger than that of Tylenol, so the antipyretic and analgesic effect of Contac is stronger than that of Tylenol; and compared with Tylenol, there is less antihistamine chlorpheniramine maleate in the daily tablets, so the daily tablets have a weaker effect in relieving the allergic symptoms due to cold and flu; however, we know that chlorpheniramine maleate can easily cause the adverse reaction of drowsiness and central nervous system depression. However, as we all know that chlorpheniramine maleate can easily cause drowsiness and central nervous system inhibition, it is obvious that white plus black day-use tablets are taken into consideration for some special people, such as drivers, people with fine operation, and so on. And the night tablets added benzylphenidate hydrochloride, an antihistamine component, on the one hand, can relieve allergic symptoms caused by colds, but also improve the sleep condition of patients with colds, help to fall asleep, and will not interfere with the normal daily work.

The above is only a personal opinion, not as a basis for the use of medication, please use the medication under the guidance of a physician, any questions or views are welcome to leave a comment at the bottom of the article.

The authoritative interpretation of Pharmaceutical Affairs, unauthorized reproduction, plagiarism will be punished.

White Plus Black, is a compounded formula known generically as Amphenol Pseudoephedrine Tablets II Amphetamine Benzodiazepine Tablets. The white tablets are taken during the day and contain 325 mg of acetaminophen, 30 mg of pseudoephedrine, and 15 mg of dextromethorphan hydrobromide.The black tablets are taken in the evening before bedtime and, in addition to containing all three of the above active ingredients, 25 mg of benadryl has been added.

Acetaminophen is primarily known for its antipyretic and analgesic effects.

Pseudoephedrine Hydrochloride mainly reduces mucosal congestion in the nasopharynx and relieves nasal congestion. Selectively constricts the upper respiratory tract mucosal capillaries.

Dextromethorphan hydrobromide is a centralized cough suppressant and is not addictive.

Diphenhydramine hydrochloride is mainly a histamine receptor inhibitor, which can counteract the allergic effect, and also has a strong sedative effect, so the black tablets are best taken before going to bed, which can reduce the adverse effects, but also improve the patient's sleep disorders due to colds.

Tylenol, known generically as aminomethylamine, is available clinically in tablets and suspension. The main ingredients are acetaminophen, pseudoephedrine, dextromethorphan hydrobromide, and chlorpheniramine maleate. It is available in two dosage forms.

The suspension contains 32 mg of acetaminophen, 3 mg of pseudoephedrine hydrochloride, 1 mg of dextromethorphan hydrobromide, and 0.2 mg of chlorpheniramine maleate per milliliter.

Tablets contain acetaminophen 325 mg, pseudoephedrine hydrochloride 30 mg, dextromethorphan hydrobromide 15 mg, and chlorpheniramine maleate 2 mg.

There is only one ingredient in Tylenol that is not the same as white plus black, but the pharmacological action of both chlorpheniramine and benadryl are histamine 1 receptor inhibitors. Then the following to draw the point, compared to chlorpheniramine, benadryl strong sedative effect, side effects chlorpheniramine is weaker. But white plus blackening adverse effects for pharmacological effects, very good to avoid the adverse effects of Benadryl.

Contac, renamed NeoContac in 2011, is also a compounded formulation of compounded pseudoephedrine extended-release capsules containing 90 mg of pseudoephedrine hydrochloride and 4 mg of chlorpheniramine maleate per capsule.

Compared to the previous two drugs, Contac is mainly a different dosage process, which contains not only immediate-release mini-pills, but also extended-release mini-pills. The effective concentration is maintained for about 12 hours. It lacks the antipyretic and analgesic effects of acetaminophen, with the antitussive effect of dextromethorphan. It only relieves the symptoms of nasal congestion and runny nose.


White Plus Black, Tylenol, Contac, and Quick Cold Capsules are all commonly used to relieve cold and flu symptoms, but there are differences in their ingredients, and they are taken for different groups of people, so here's a quick look at their ingredients:


Most cold medicines have the most basic ingredients: acetaminophen, also known as paracetamol, which has the effect of reducing fever and relieving pain; chlorpheniramine is paracetamol, which is an anti-allergy medicine along with diphenhydramine, and has the effect of relieving runny nose, sneezing and preventing allergy to other medicines. Dextromethorphan can inhibit the cough center, with the effect of cough. Pseudoephedrine belongs to adrenomimetic drugs, has the contraction of upper respiratory tract capillaries, eliminate nasal pharyngeal mucosal congestion, and reduce the symptoms of nasal congestion. Amantadine for anti-influenza virus drugs, mainly for influenza A virus, if the flu for taking ordinary cold medicine has no effect, must go to the hospital to take targeted drugs. Coffee because of neuroleptic drugs, one can strengthen the efficacy of antipyretic and analgesic drugs, but also alleviate the drowsiness symptoms of the cold. Artificial oxalis belongs to the Chinese medicine, has the effect of clearing heat and detoxification. Regardless of any cold medicine, are to relieve cold symptoms, the common cold is mainly attention to rest, drink more water, pay attention to strengthen the nutrition, improve their own immunity to cure the cold, taking cold medicine is just to relieve the symptoms only.

This question and answer are from the site users, does not represent the position of the site, such as infringement, please contact the administrator to delete.

Related Questions